MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBD-289-50
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog double-end brush head was found in a scope's suction channel during scope cleaning on (b)(6) 2025.During scope cleaning, the nurse found a broken tip of the brush inside the scope's suction channel near the area where the cap is placed.Upon inspection, she illuminated the inside of the scope, noticed the white part of the brush, and successfully retrieved it.There was no patient involvement in the event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide a lot number.Therefore, the manufacture date is unknown.Block d4: this is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable event of brush broken/fractured.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog double-end brush was used during a colonoscopy and esophagogastroduodenoscopy (egd) procedures performed on (b)(6) 2025.During the procedure, the nurse found a broken tip of the brush inside the scope.It had detached and was located in the suction channel, near the area where the cap is placed.Upon inspection, she illuminated the inside of the scope; noticed the white part of the brush and successfully retrieved it.There were no reported patient complications as a result of this event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide a lot number.Therefore, the manufacture date is unknown.Block d4: this is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable event of brush broken/fractured.Block bh11: correction to block b5 (describe event or problem).
 
Additional Manufacturer Narrative
Additional information: block e1 (initial reporter email).Block d4, h4: the complainant was unable to provide a lot number.Therefore, the manufacture date is unknown.Block d4: this is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable event of brush broken/fractured.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide a lot number.Therefore, the manufacture date is unknown.Block d4: this is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable event of brush broken/fractured.Block h11: investigation results: the product was not returned for analysis.However, a media inspection was performed based on a photo provided by the customer.The image shows that the brush head was detached.Therefore, the reported allegation has been confirmed.With all the available information, boston scientific concludes the reported event was confirmed.According to the media analysis performed, the brush head was detached.The investigation findings and all information available concludes the most probable root cause is a cause not established since the investigation findings do not lead to a clear conclusion about the cause of the reported event.An investigation to identify the root cause of hedgehog brush breaks is in progress, including brush breaks near the joint with the green handle.
 
Event or Problem Description

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
CHANGZHOU TEMEIRUI MEDICAL
building 34 no 249
middle liangchan
changzhou, 100 21320 0
CH   213200
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23167854
Report Number3005099803-2025-04970
Device Sequence Number13171578
Product Code MNL
UDI-Device Identifier00816849010090
UDI-Public(01)00816849010090
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBD-289-50
Device Catalogue Number60252
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer09/15/2025
10/10/2025
10/30/2025
Initial Report FDA Received Date09/29/2025
Supplement Report FDA Received Date10/08/2025
10/30/2025
11/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown